Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 84, NWS Milwaukee, WI

November 11, 2012

NWS Milwaukee, WI issued this small craft advisory at Nov 11, 2012, 8:48 PM CST. It took effect at Nov 11, 2012, 9:00 PM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2012, 8:48 PM CST (02:48 UTC)
In effect from
Nov 11, 2012, 9:00 PM CST
Expired
Nov 13, 2012, 12:00 AM CST
In force
27 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WHUS73 KMKX 120248
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
848 PM CST SUN NOV 11 2012

...BRISK WEST TO NORTHWEST WINDS...

.THE COLD FRONT WAS PUSHING EAST ACROSS LAKE MICHIGAN. BRISK 
WEST TO NORTHWEST WINDS BEHIND THE FRONT WILL CONTINUE THROUGH
MONDAY AFTERNOON.

LMZ643>646-121100-
/O.EXP.KMKX.GL.W.0017.000000T0000Z-121112T0300Z/
/O.NEW.KMKX.SC.Y.0084.121112T0300Z-121113T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
848 PM CST SUN NOV 11 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST MONDAY...
...GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST MONDAY.
THE GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING. 

* WINDS: WEST WINDS 15 TO 25 KNOTS. THESE WINDS WILL CONTINUE
  THROUGH MONDAY AFTERNOON.

* WAVES: WAVES 3 TO 5 FEET...WITH THE HIGHEST WAVES TOWARD THE
  OPEN WATERS. WAVES SUBSIDING BELOW 4 FEET OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
5 follow-up statements
283 
WHUS73 KMKX 120922
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
322 AM CST MON NOV 12 2012

...BRISK WEST TO NORTHWEST WINDS...

.A LINGERING PRESSURE GRADIENT BEHIND A STRONG COLD FRONT MOVING
THROUGH THE CENTRAL GREAT LAKES WILL CONTINUE TO BRING BLUSTERY
WEST WINDS OVER LAKE MICHIGAN TODAY. DUE TO THE OFFSHORE
WINDS...THE HIGHEST WAVES WILL BE OVER THE OPEN WATERS OF THE
LAKE...AND ON THE EASTERN SHORE.

THE WINDS AND WAVES WILL DIMINISH TONIGHT AS THE PRESSURE GRADIENT
SLOWLY RELAXES.

LMZ643>646-121730-
/O.CON.KMKX.SC.Y.0084.000000T0000Z-121113T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
322 AM CST MON NOV 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: WEST WINDS 15 TO 25 KNOTS...DECREASING TO 10 TO 20 KNOTS
  TONIGHT. 

* WAVES: WAVES 2 TO 4 FEET...WITH THE HIGHEST WAVES ABOVE 4 FEET
  IN THE OPEN WATERS. THE WAVES WILL SUBSIDE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

KAVINSKY
676 
WHUS73 KMKX 121530
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 AM CST MON NOV 12 2012

...BRISK WEST WINDS TODAY...

.A LINGERING TIGHT PRESSURE GRADIENT...IN THE WAKE OF A STRONG
COLD FRONT...WILL CONTINUE TO BRING BLUSTERY WEST WINDS OVER LAKE
MICHIGAN TODAY. DUE TO THE OFFSHORE WINDS...THE HIGHEST WAVES
WILL BE OVER THE OPEN WATERS OF THE LAKE. THE GUSTY WINDS MAY
LINGER INTO THIS EVENING. 

THE WINDS AND WAVES WILL DIMINISH LATER THIS EVENING AND
OVERNIGHT...AS THE PRESSURE GRADIENT SLOWLY RELAXES.

LMZ643>646-122330-
/O.CON.KMKX.SC.Y.0084.000000T0000Z-121113T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
930 AM CST MON NOV 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: WEST WINDS 15 TO 25 KNOTS...DECREASING TO 10 TO 20 KNOTS
  LATER THIS EVENING AND OVERNIGHT.

* WAVES: WAVES 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARD THE
  OPEN WATERS. THE WAVES WILL SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
071 
WHUS73 KMKX 122051
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
251 PM CST MON NOV 12 2012

...BRISK WEST WINDS INTO THE EVENING...

.A LINGERING TIGHT PRESSURE GRADIENT WILL CONTINUE TO BRING
BLUSTERY WEST WINDS OVER LAKE MICHIGAN INTO THE EVENING. DUE TO
THE OFFSHORE WINDS...THE HIGHEST WAVES WILL BE OVER THE OPEN
WATERS OF THE LAKE. THE WINDS AND WAVES WILL DIMINISH LATE THIS
EVENING AND OVERNIGHT...AS THE PRESSURE GRADIENT SLOWLY RELAXES.

LMZ643>646-130400-
/O.EXT.KMKX.SC.Y.0084.000000T0000Z-121113T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
251 PM CST MON NOV 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM CST THIS
EVENING. 

* WINDS: WEST WINDS 15 TO 25 KNOTS...DECREASING TO 10 TO 20 KNOTS
  LATE THIS EVENING AND OVERNIGHT.

* WAVES: WAVES 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARD THE 
  OPEN WATERS. THE WAVES WILL SUBSIDE LATER TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
277 
WHUS73 KMKX 130244
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
844 PM CST MON NOV 12 2012

...BRISK WEST WINDS INTO THE EVENING...

.WHILE A TIGHT PRESSURE GRADIENT WILL CONTINUE TO SLOWLY RELAX
THIS EVENING...WEST WINDS OVER LAKE MICHIGAN WILL BE STRONG ENOUGH
TO KEEP WAVES AT SMALL CRAFT CRITERIA THROUGH THE LATE EVENING.
DUE TO THE OFFSHORE WINDS...THE HIGHEST WAVES WILL BE TOWARD THE
OPEN WATERS OF THE LAKE. THE WINDS AND WAVES WILL DIMINISH
OVERNIGHT...AS THE PRESSURE GRADIENT CONTINUES TO SLOWLY RELAX
WITH HIGH PRESSURE BUILDING INTO THE WESTERN GREAT LAKES.

LMZ643>646-130600-
/O.EXT.KMKX.SC.Y.0084.000000T0000Z-121113T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
844 PM CST MON NOV 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: WEST WINDS 10 TO 20 KNOTS...DECREASING TO 10 TO 15 KNOTS OVERNIGHT.

* WAVES: WAVES 2 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET AROUND
  MIDNIGHT...WITH THE HIGHEST WAVES TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
200 
WHUS73 KMKX 130600
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1200 AM CST TUE NOV 13 2012

...WINDS AND WAVES HAVE SUBSIDED...

.WEST WINDS HAVE REMAINED BELOW SMALL CRAFT CRITERIA FOR THE PAST
FEW HOURS...ALLOWING WAVES TO SUBSIDE BELOW CRITERIA. THE SMALL
CRAFT ADVISORY HAS EXPIRED.

LMZ643>646-130700-
/O.EXP.KMKX.SC.Y.0084.000000T0000Z-121113T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1200 AM CST TUE NOV 13 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT. 

$$

REM
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 3:27 PM CST, 5 hours 21 minutes earlier.

Area forecast discussion, Nov 11, 3:27 PM CST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CST SUN NOV 11 2012

.TONIGHT AND MONDAY...FORECAST CONFIDENCE HIGH.

RAIN SPREADING GRADUALLY EASTWARD ACROSS THE FORECAST AREA...AS
STRONG COLD FRONT AND ASSOCIATED SURFACE/LOW LEVEL FRONTOGENESIS
RESPONSE FIELDS MOVE THROUGH. RADAR IMAGERY NICELY SHOWS THE FRONT
PUSHING EASTWARD. THIS SHOULD MOVE OUT OVER THE LAKE BY 23Z SUNDAY.
GUSTY SOUTH WINDS IN THE FAR SOUTHEAST COUNTIES SHOULD REMAIN FOR
ANOTHER HOUR OR SO...UNTIL THE FRONT MOVES THROUGH. LEFT WIND
ADVISORY THERE GOING UNTIL 00Z MONDAY.

MESOSCALE MODELS SHOWING BACK EDGE OF THE RAIN REACHING THE FAR
WESTERN COUNTIES AROUND 04Z MONDAY...AND THE EAST BY 10Z MONDAY.
STRONG COLD AIR ADVECTION MOVING INTO THE AREA BEHIND THE FRONT MAY
BRING SOME LIGHT SNOW SHOWERS MIXING IN WITH THE RAIN ON THE BACK
EDGE OF THE RAIN. THIS SHOULD BE BRIEF...AS PRECIPITATION SHOULD END
QUICKLY WITH THE COLDER AND DRIER AIR RUSHING INTO THE AREA.

CLOUDS WILL MIX OUT LATE TONIGHT...WITH BRISK WESTERLY WINDS. LOWS
SHOULD DROP INTO THE 20S ACROSS MOST OF THE AREA...PER NAM 925MB
TEMPERATURES AND MOS GUIDANCE. BRISK WEST WINDS WILL LINGER
MONDAY...WITH AREA FORECAST SOUNDINGS SHOWING INCREASING DIURNAL
CUMULUS CLOUDS BY THE AFTERNOON. SHOULD SEE SCATTERED FLURRIES
DURING THE AFTERNOON...AS TEMPERATURES STRUGGLE TO RISE THROUGH THE
LOWER TO MID 30S.

.MONDAY NIGHT...FORECAST CONFIDENCE IS HIGH.

WILL DROP TEMPS A FEW DEGREES...A LEAN TOWARD NAM MOS NUMBERS. LOOKS
LIKE A GOOD CASE OF RADIATIONAL COOLING ON THE HEELS OF A CLOUDY
AND COOL DAY. THE CLOUDS WILL CLEAR OUT QUICKLY DURING THE
EVENING.  TEMPS WEST OF MADISON COULD DROP INTO THE TEENS.

.TUESDAY THROUGH SUNDAY...FORECAST CONFIDENCE IS HIGH.

DRY WITH MODERATING TEMPS...THAT JUST ABOUT COVERS THE WEEK
AHEAD.

HIGH PRESSURE WILL SETTLE OVER THE GREAT LAKES FOR TUESDAY AND
WEDNESDAY...WITH A SOUTHERLY FLOW BRINGING MODERATING TEMPS BY
WEDNESDAY. TUESDAY WILL ONLY SEE HIGHS IN THE 30S....BACK INTO THE
40S FOR WEDNESDAY.

A WEAK COLD FRONT WILL SAG SOUTHEAST ACROSS THE AREA...BUT IT
APPEARS MOISTURE WILL BE LIMITED...THEREFORE WILL CONTINUE TO KEEP
IT DRY WITH FROPA. HIGH PRESSURE RETURNS FOR FRIDAY AND HOLDS
STRONG THROUGH THE WEEKEND. IN FACT...BOTH THE GFS AND THE ECMWF
HAVE US DRY THROUGH ABOUT WEDNESDAY NOVEMBER 21ST. NOT BAD FOR
NOVEMBER.

&&

.AVIATION/00Z TAFS/...RAIN WITH MVFR/IFR CEILINGS AND VISIBILITIES
SHOULD REACH THE EASTERN TAF SITES BY 23Z SUNDAY...ALONG WITH THE
STRONG COLD FRONT. GUSTY SOUTH WINDS AHEAD OF THE FRONT MAY GUST TO
35 KNOTS BEFORE THE FRONT ARRIVES. WINDS WILL SHIFT WEST BEHIND THE
FRONT...WITH GUSTS TO AROUND 20 KNOTS STILL EXPECTED THROUGH
TONIGHT.

THE RAIN WITH MVFR/IFR CONDITIONS WILL LINGER THIS EVENING...THEN
END AT MADISON BY 05Z MONDAY...AND THE EASTERN SITES BY 07Z MONDAY.
MAY SEE LIGHT SNOW SHOWERS MIX IN BRIEFLY WITH THE RAIN TOWARDS
THESE ENDING TIMES...BUT WILL BE BRIEF AND WILL NOT MENTION IN TAFS.

BRISK WEST WINDS WILL LINGER THROUGH MONDAY...GUSTING TO 25 KNOTS AT
TIMES. MVFR/IFR CEILINGS AND VISIBILITIES WILL IMPROVE TO VFR AFTER
THE PRECIPITATION ENDS...WITH CLOUDS SCATTERING OUT LATER TONIGHT.
SCATTERED TO BROKEN CUMULUS AND FLURRIES ARE EXPECTED TO DEVELOP BY
MONDAY AFTERNOON.

&&

.MARINE...GALE WARNING CONTINUES UNTIL 03Z MONDAY ACROSS THE
NEARSHORE WATERS. TIGHT PRESSURE GRADIENT AND STRONG MIXING OF WINDS
FROM THE LOW LEVELS SHOULD BRING FREQUENT GUSTS TO 35 KNOTS UNTIL
THE STRONG COLD FRONT REACHES THE SHORE. HIGH WAVES WILL RESULT...UP
TO 4 TO 8 FEET.

THE STRONG COLD FRONT WILL MOVE THROUGH THIS AREA BY EARLY THIS
EVENING...WHICH WILL BRING SLIGHTLY WEAKER WINDS THAT WILL SHIFT
WEST AFTER THE FRONTAL PASSAGE. THESE WINDS WILL REMAIN GUSTY UP TO
25 KNOTS TONIGHT AND MONDAY...LINGERING INTO MONDAY EVENING. THESE
WINDS WILL HELP WAVES SUBSIDE QUICKLY THIS EVENING...AND REMAINING
BELOW 4 FEET THROUGH MONDAY NIGHT.

THUS...A SMALL CRAFT ADVISORY WILL BE NEEDED AFTER THE GALE WARNING
EXPIRES AND THROUGH MONDAY/MONDAY EVENING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR WIZ066-070>072.

LM...GALE WARNING UNTIL 9 PM CST THIS EVENING FOR LMZ643>646.

&&

TONIGHT/MONDAY AND AVIATION/MARINE...WOOD
MONDAY NIGHT THROUGH SUNDAY...DAVIS
Hazardous weather outlook, Nov 11, 8:29 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
829 PM CST SUN NOV 11 2012

WIZ046-047-051-052-056>060-062>072-130230-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
829 PM CST SUN NOV 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH SATURDAY.

LMZ643>646-130230-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
829 PM CST SUN NOV 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT DUE TO BRISK WEST WINDS
BEHIND THE DEPARTING COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE SMALL CRAFT ADVISORY WILL CONTINUE THROUGH MONDAY AFTERNOON
WITH BRISK WEST TO NORTHWEST WINDS.

HENTZ

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.